Alert archive / Texas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 26, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Apr 23, 2015, 8:55 PM CDT for Terrell County, Texas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 23, 2015, 8:55 PM CDT (01:55 UTC)
- Expired
- Apr 23, 2015, 9:30 PM CDT
- In force
- 35 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
County Terrell County, TX
The radar
The Laughlin AFB radar (KDFX), 170 km from the middle of the area, began a volume at 01:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDLF), launched 00:00Z, 1.9 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1325 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1694 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 214 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
158
WUUS54 KMAF 240155
SVRMAF
TXC443-240230-
/O.NEW.KMAF.SV.W.0026.150424T0155Z-150424T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
855 PM CDT THU APR 23 2015
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL TERRELL COUNTY IN SOUTHWEST TEXAS...
* UNTIL 930 PM CDT
* AT 850 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 18 MILES
SOUTHEAST OF DRYDEN...AND MOVING NORTHEAST AT 40 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF SOUTHEASTERN TERRELL COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 2980 10186 2979 10187 2979 10190 2978 10193
2980 10194 2979 10196 2981 10198 2979 10198
2980 10203 2978 10205 2978 10208 2980 10215
3005 10176 3004 10176 2978 10176 2977 10181
TIME...MOT...LOC 0155Z 234DEG 34KT 2984 10194
HAIL...1.50IN
WIND...60MPH
$$
701 follow-up statement
786
WWUS54 KMAF 240221
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
921 PM CDT THU APR 23 2015
TXC443-240231-
/O.EXP.KMAF.SV.W.0026.000000T0000Z-150424T0230Z/
TERRELL TX-
921 PM CDT THU APR 23 2015
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL TERRELL COUNTY WILL
EXPIRE AT 930 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 2980 10186 2979 10187 2979 10190 2978 10193
2980 10194 2979 10196 2981 10198 2979 10198
2980 10203 2978 10205 2978 10208 2980 10215
3005 10176 3004 10176 2978 10176 2977 10181
TIME...MOT...LOC 0221Z 244DEG 38KT 2996 10164
$$
70What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 6:41 PM CDT, 2 hours 14 minutes earlier.
Area forecast discussion, Apr 23, 6:41 PM CDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
641 PM CDT Thu Apr 23 2015
.DISCUSSION...
Please see the 24/00Z aviation forecast discussion below.
&&
.AVIATION...
Prevailing VFR conditions will continue at all area terminals
through 25/00Z. Winds, however, will continue to be gusty out of
the southwest overnight, and increase in speeds by mid morning
Friday. Sustained winds near 20kts with gusts AOA 30kts are
forecast, thus there's the potential for a sig crosswind
component for GA. Extensive mid to high-level cloudiness is
forecast areawide, and even some -SHRA is possible at KPEQ and
KFST this evening. Look for skies to clear during the afternoon
and evening hours Friday, with winds dropping off to 10kts or
below after sunset Friday evening.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH from Friday morning through Friday evening
FOR THE FOLLOWING ZONES... Guadalupe Mountains NP/Lincoln
NF/LNZ...Southeast Plains/BLM Roswell/LNZ.
HIGH WIND WATCH from Friday afternoon through Friday evening FOR
THE FOLLOWING ZONES... Guadalupe Mountains of Eddy County.
TX...FIRE WEATHER WATCH from Friday morning through Friday evening
FOR THE FOLLOWING ZONES... Guadalupe Mountains...Van Horn
and Highway 54 Corridor.
HIGH WIND WATCH from Friday afternoon through Friday evening FOR
THE FOLLOWING ZONES... Guadalupe Mountains.
WIND ADVISORY until 9 PM CDT this evening FOR THE FOLLOWING
ZONES... Big Bend Area...Davis/Apache Mountains Area...
Marfa Plateau.
&&
70
Follow us on Facebook and Twitter at:
http://facebook.com/NWSMidland
http://twitter.com/NWSMidland
Check us out on the internet at:
http://weather.gov/midlandHazardous weather outlook, Apr 23, 2:21 PM CDT, 6 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 221 PM CDT THU APR 23 2015 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-241930- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 221 PM CDT THU APR 23 2015 /121 PM MDT THU APR 23 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT...ESPECIALLY ALONG AND SOUTH OF A MARFA...TO WINK...TO SNYDER LINE. ANY STORMS THAT DEVELOP WILL BE ACCOMPANIED BY FREQUENT LIGHTNING...SMALL HAIL... GUSTY WINDS...AND BRIEF...HEAVY RAINFALL. BREEZY CONDITIONS WILL CONTINUE INTO EARLY THIS EVENING IN THE DAVIS AND APACHE MOUNTAINS...MARFA PLATEAU...AND BREWSTER COUNTY. A WIND ADVISORY IS IN EFFECT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY MARGINALLY CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE FRIDAY. INCREASING SOUTHWEST TO WEST WINDS ARE EXPECTED TO DEVELOP...RESULTING IN VERY LOW RELATIVE HUMIDITY AND AREAS OF BLOWING DUST...MAINLY NORTH OF I-20. BLOWING DUST MAY REDUCE VISIBILITY AT TIMES. A FIRE WEATHER WATCH IS IN EFFECT FOR THE GUADALUPE MOUNTAINS...SOUTHEAST NEW MEXICO PLAINS...AND VAN HORN AND THE HIGHWAY 54 CORRIDOR FRIDAY. STRONG WEST WINDS OF 35 TO 45 MPH GUSTING TO 60 MPH ARE POSSIBLE IN THE GUADALUPE MOUNTAINS FRIDAY AFTERNOON. A HIGH WIND WATCH IS IN EFFECT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 11:15 PM CDT | Special Weather Statement | MAF | Terrell | 60 min |
| Apr 24, 4:09 AM CDT | High Wind Warning | MAF | 18 hr | |
| Apr 24, 4:09 AM CDT | Wind Advisory | MAF | Andrews, Dawson, Gaines, Loving, Winkler | 16 hr |
| Apr 24, 8:15 AM CDT | Special Weather Statement | MAF | Mitchell | 30 min |
| Apr 24, 8:59 AM CDT | Areal Flood Advisory | MAF | Midland | 2 hr |
| Apr 24, 9:10 AM CDT | Areal Flood Advisory | MAF | Mitchell | 3 hr |
| Apr 24, 9:24 AM CDT | Special Weather Statement | MAF | Mitchell | 36 min |
| Apr 24, 9:41 AM CDT | Areal Flood Advisory | MAF | Howard | 3 hr |
| Apr 24, 10:27 AM CDT | Areal Flood Advisory | MAF | Scurry | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.